- I sent TWO pieces of mail this week on TWO separate occasions without postage.
- I had to apply for a new Ghana travel visa because my visa had expired. [Realize that it's part of my every day job to help other people apply for Ghana travel visas.] So the day after I sent off for my own visa I'm going through it with one of my families, a bit on auto-pilot. I'm telling him "Send your bank statement, but don't forget to mark out your personal account numbers." and I'm thinking inside my head. "Oh crap! I didn't mark out my account numbers!!! I just sent my bank account numbers to the Ghana Embassy!!!" Next I mention that he should send a copy of his itinerary with his packet and I realize, "Oh no! I didn't include a copy of my itinerary in my own packet!" Yeah, I'm a brain giant like that these days.
- I wrote a simple document last night--the type with bullet points. As I review it I realize I have written the entire document without periods. No periods! I'm not the best writer in the world but I am past 1st grade punctuation (and by the way, it took me 45 seconds to come up with the word "punctuation").
- I have been updating AAI's Ghana Travel Packet. I updated it with a specific driver's information and happened to need to send a family that information later in the week. It was all great except I forgot to put the guy's contact information in the paragraph!
- We went to the Arby's drive through yesterday, where I sat and carefully got my family's order organized in my brain before I pulled forward to order. Then I very politely ordered about 5 extra items out of nowhere.
I could go on, but I won't embarrass myself or my credibility further! I feel sort of better today so I'm hoping this brain diarrhea was my penalty for not stepping up more slowly on the medication dosage!
But let me tell you the good news!
Pain: This is all supposed to be about Fibromyalgia pain, right? I mean, that's why I'm trying the drug. There have been times I've lost site of that because of all the various positive and negative side effects. It seems that I'm actually seeing a positive effect on my pain level. Pain is a hard thing to measure, but here's how I see it. Before I started this medicine I would take medicine at breakfast, and then about 2.5 to 3 hours later start counting down until 4 hours had passed so I could take more medicine. NOW, I take medicine at breakfast, and then it might be six hours later when I start feeling very Fibro-ish and realize that I've forgotten a dose of medication. Now, it's not good to feel Fibro-ish because it's hard to step back from it. You want to medicate before you start hurting bad. But the fact that I can get busy enough to forget about the pain? That's something that would have never happened before! So, just maybe I am going to be one of the lucky ones that this medicine works for!
Leg Pain: Leg pain is one of my major fibro pains, and it was one of the things I was feeling even more of when I first started taking this medicine. I can thankfully say that my leg pain has gone back to it's normal amount. I think that side-effect has passed.
Sweat: Seriously, life-changing. Unless you've experienced over-sweating, you can't imagine what a big deal it can be. I feel chilly again! I actually put blankets over my legs, and wear a light sweater during the days sometimes. I am among the normal! I haven't pulled a hankie out of my purse to wipe sweat off my face in 3 weeks--even in places that I used to sweat to the point that I could literally wring my hair out and make a puddle on the floor (in the middle of winter!). This past week I have felt warm a few times, and started to "glisten" a few times, so I seriously am praying that this "side-effect" is not going away. My mom says I should definitely stop this medicine because of the brain fog stuff--that nothing would be worth continuing if my brain isn't clear. I told her that time will tell, but just not sweating is worth a LOT, and I won't give up on this medicine easily if it means I can not sweat constantly.
Weight: This is one that is conflicting. Ya'll I am starting to drop weight like crazy. I didn't start taking this medicine to lose weight. I have changed the way I eat, and the amount I eat and my motivation for eating, so I started losing weight at the beginning of this year. This medicine happens to have the side-effect of weight loss. But it's not a healthy weight loss. It's fake weight loss. There's no working for it. At the same time, does it feel good? Heck yeah it feels good! I just have to remind myself that this is not real. As soon as I stop this medicine, if I'm not eating right and living a healthy life, I will put every pound PLUS MORE back on. Since the beginning of the year I have lost 16 pounds. It's only in the last week that this medicine assisted in that. I did 12 of those pounds on my own. 12 REAL pounds. =-) My goal at the beginning of the year was to go to Ghana at under 200 pounds and I am now 4 pounds from my goal. At the rate my body has dropped weight in the last week, that should happen. It's a real mystery to me how a drug makes you lose weight though. Kinda gives me the creeps. Sort of like a horror movie that you like but you don't want to like!
There ya go Fibro folks. Week 4 on Topamax.